Matching asymptotics in path-dependent option pricing

Sang Hyeon Park, Jeong Hoon Kim, Sun Yong Choi

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)


The valuation of path-dependent options in finance creates many interesting mathematical challenges. Among them are a large Delta and Gamma near the expiry leading to a big error in pricing those exotic options as well as European vanilla options. Also, the higher order corrections of the asymptotic prices of the derivatives in some stochastic volatility models are difficult to be evaluated. In this paper we use the method of matched asymptotic expansions to obtain more practical values of lookback and barrier option prices near the expiry. Our results verify that matching asymptotics is a useful tool for PDE methods in path-dependent option pricing.

Original languageEnglish
Pages (from-to)568-587
Number of pages20
JournalJournal of Mathematical Analysis and Applications
Issue number2
Publication statusPublished - 2010 Jul 15

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics


Dive into the research topics of 'Matching asymptotics in path-dependent option pricing'. Together they form a unique fingerprint.

Cite this